severe dizziness

Hi all. I havent posted in a while...im having some problems again. It seems im okay for a while and then all of a sudden things happen again. Im 24. Have a pacemaker for 1 and half years. I've been told i have cardiogenic syncope for which i take medication and i have not had a fainting episode since i started medication like 6 months ago. Yesterday i tried to get out of bed and i was severely dizzy that i had to lay back down. Even when i was laying down i felt very dizzy. It took about 10 tries of getting up and walking a bit but i had to hurry up and lay down again because i was afraid i would pass out. My heart rate was a little fast and pounding hard, and my legs kept shaking every time i tried to walk. I called my doc but he is on vacation so i left a message with his nurse practitioner to give me a call right away....she never did. So today i felt much better except for like 30 hour ago i was reaching for a napkin in my cupboard and i felt lightheaded and my face was all tingly. My heart was skipping beats( it does that sometimes). Has anyone had anything like this happen? Should i worry or just let it go? I feel fine now. And the nurse never called so maybe she doesnt thing this is urgent. Anyway, please give me your imput and advice. God bless.


9 Comments

correction

by brokenheart - 2007-08-18 09:08:34

sorry i said 30 hours ago...i meant 30 mins ago.

Call again!

by hooimom - 2007-08-18 11:08:40

This just doesn't sound normal. Is your BP okay? Even if you feel better now, I would call the doctor and see what she/he says. Have you ever had this before? Just take it easy until you can get in touch with the doctor. Keep calling until the nurse gets back with you...it is her job!

Michelle

I understand as well

by bini - 2007-08-19 03:08:24

Hi brokenheart,
I know what you are going through! I too have fainting episodes, mine are due to a condition called postural othostatic tachycardia. Thsi cause my BP to be very low. I have had my PM for a little over a month now and the fainting has pretty much stoppied but the dizzyness and fatigue comes and goes.
I'm 31 and it's hard for me to deal with these symtoms bc I haven't been able to drive for three years. I am hoping that with BP meds and my PM I will keep feeling better and better.
I would call your doctors office again and demand that someone talks to you...you should not be suffering.
Please keep in touch, and if you ever need to talk please feel free to email me privatly
Christine

Talk to your EP

by bowlrbob - 2007-08-19 04:08:40

I don't understand why more Dr's. seem to just give pills when with the pacemaker there is a rate drop response system on the new ones. My EP turned on the rate drop response as soon as i told him my symptoms. This kicks up the heart rate as soon as you have a rate drop that is more than a prescribed drop. Mine is set a 25 point drop over 2 minutes. My pacer then kicks in and the BPM goes to 100 BPM for 2 minutes. After that it goes back to the 70BPM setting.

At my last interrogation it was suggested that the parameters be changed that 25 over 2 minutes was way to tight. That this could occur naturally. I asked my EP and was told if it ain't broke don't fix it. In other words since he set this up I have not even had a dizzy spell in over a year. I do take 25 ml of atenolol for slightly high blood pressure ea. day but that is all of the medicine I take. The rate response made all the difference. I used to feel some what i called mini blackouts a 10th of a second or less but I don't even have those anymore. In everything you read about NCS or VVS they say there is no proof that it can be controlled by a pacemaker. I am here to tell you it can be controlled. I am living proof. Bowlrbob

Here here, bowlrbob!

by ela-girl - 2007-08-19 05:08:00

I totally agree...my pacer DOES help control the NCS!! My old cardiologist in the state I previsouly lived in said the same thing--a pacemaker would be WAY off for treatment and maybe...MAYBE someday that would be an option to look into. He also said I was too young and they wouldn't ever consider putting a pacer in me (I'm 30 now). HOW DUMB! My wonderful EP in the state where I currently live can't believe that my old cardiologist wouldn't consider an option that would help me to function like a normal human being again and help to save my life. And I use my pacer A LOT--enough to make a difference! And I'm telling you...having the pacer is the only thing that has changed in the approach the doctors have used in trying to control my NCS etc. It works. And it SAVED MY LIFE--no joke.

I'm glad you are doing so well!

Take care-
ela-girl

Doctor

by lucybell - 2007-08-19 06:08:31

I would totally call your doctor- is there someone else in the practice that you can talk to? I would save yourself the worry and call again- I am not a doctor but it seems the PM should alievate those symptoms, it did for me. I hope you are ok- let us know!

I understand!

by ela-girl - 2007-08-19 12:08:19

Hi, brokenheart!

I, too, have neurocardiogenic/vasovagal syncope. I am 30 and have been on Toprol XL 50mg a day for years. I've had my pm for almost a year now. I have not had any blackouts since the pacemaker was implanted, but I have had a couple of my 'spells' since then. I also have severe bradycardia and the low BP. So, I think I can relate a bit to you! My EP said that the pacer with the meds should help the syncope and such but that I could still have my 'spells' and that I could still black out. I've been noticing lately that I, too, have been having trouble when I go to get out of bed or even stand up too fast from sitting. I don't really have any true triggers for my spells or syncope, but I notice that at times if I am too hot or my sinuses are messed up that it doesn't help. With the NCS/VVS it was so random when I'd blackout or how many times, so I understand your frustration of "I was fine for 'x' amount of time and now..."

I definitely would call your doctor's office back. That's craziness that someone didn't call you back. NOT OKAY. You have a right to help especially because you and your doctor work as a team for you. Your health is important and so are any problems you're experiencing. I mean heck--you do have a pacer for a reason!

Please keep in touch--I'd like to know how you are faring,

Happier pacing!
ela-girl

sending private message

by CathrynB - 2007-08-20 04:08:21

Hey Brokenheart,
You can only send a private message when you are "logged in", so do that first. Then look in the top left hand corner of the page, in the gray shaded area, under Clubhouse, and click on "Private Messages". This will take you to your Inbox, which should be empty if you've never before sent or received any private messages. Once there, click on the "compose" tab, enter the person's Pacemaker Club name that you want to write to, and add your message. You have to type the person's name EXACTLY correctly -- case sensitive and all. You can also click on "Member List" to get a list of all PM Club members names to check the exact name. I hope that helps. Have fun private messaging folks on the site. Take care, Cathryn

thanks!

by brokenheart - 2007-08-20 12:08:07

hello everyone...thanks for all your advice. Here are anwers to some of your questions: my doctor believes that my blood pressure drops at times hence he said i have the vasovagal disease. I use my pacemaker 100% of the time because i was not born with a congenital defect or heart block...my heart block was caused by a doctor who did not know what he was doing when he decided to do an ablation because i had supraventricular tachycardia. So i dont think i can get that rate response. The only times i have ever passed out have been after i got my pacemaker. Before that...never! so i guess everything had been backwards for me. i am doing better today but i do feel a little fatigued. If i dont hear from my doc i am going to see some one elce because it seems they are not taking care of me there. Oh, and by the way..how do i send a private message? thanks and God bless.

You know you're wired when...

You have rhythm.

Member Quotes

It's much better to live with a pacemaker than to risk your life without one.